Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 7, 2015, 11:27 PM CDT for Henry County, Jefferson County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 11:27 PM CDT (04:27 UTC)
- Expired
- Apr 8, 2015, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Henry County, IA, Jefferson County, IA
The radar
The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:50 PM CDT | HAIL 1 | 4 W Mount Pleasant, IA | DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KDVN 080427
SVRDVN
IAC087-101-080515-
/O.NEW.KDVN.SV.W.0003.150408T0427Z-150408T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1127 PM CDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HENRY COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
* UNTIL 1215 AM CDT.
* AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BIRMINGHAM...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOCKRIDGE AROUND 1145 PM CDT.
ROME AROUND 1155 PM CDT.
WESTWOOD AROUND MIDNIGHT CDT.
MOUNT PLEASANT AROUND 1210 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GLASGOW...OAKLAND MILLS AND
MOUNT PLEASANT MUNICIPAL ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4109 9152 4089 9149 4089 9172 4090 9172
4090 9196 4101 9200
TIME...MOT...LOC 0427Z 267DEG 19KT 4094 9187
HAIL...1.00IN
WIND...<50MPH
$$
KINNEY2 follow-up statements
686
WWUS53 KDVN 080450
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 PM CDT TUE APR 7 2015
IAC101-080500-
/O.CAN.KDVN.SV.W.0003.000000T0000Z-150408T0515Z/
JEFFERSON IA-
1150 PM CDT TUE APR 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4104 9151 4089 9149 4089 9171 4093 9172
4100 9172
TIME...MOT...LOC 0450Z 274DEG 19KT 4091 9162
$$
IAC087-080515-
/O.CON.KDVN.SV.W.0003.000000T0000Z-150408T0515Z/
HENRY IA-
1150 PM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HENRY
COUNTY UNTIL 1215 AM CDT...
AT 1146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTWOOD...
AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT PLEASANT AROUND MIDNIGHT CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MOUNT PLEASANT MUNICIPAL ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 9151 4089 9149 4089 9171 4093 9172
4100 9172
TIME...MOT...LOC 0450Z 274DEG 19KT 4091 9162
HAIL...1.00IN
WIND...<50MPH
$$
KINNEY264
WWUS53 KDVN 080510
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT WED APR 8 2015
IAC087-080520-
/O.EXP.KDVN.SV.W.0003.000000T0000Z-150408T0515Z/
HENRY IA-
1210 AM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY WILL
EXPIRE AT 1215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4104 9151 4089 9149 4089 9171 4093 9172
4100 9172
TIME...MOT...LOC 0510Z 274DEG 19KT 4090 9148
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:24 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 7, 9:24 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 924 PM CDT TUE APR 7 2015 .UPDATE... ISSUED AT 905 PM CDT TUE APR 7 2015 LATE EVENING UPDATE TO MAKE ADDITIONAL ADJUSTMENTS TO POPS/WEATHER OVERNIGHT INTO WEDNESDAY. IN THE NEAR TERM...A FEW LIGHT SHOWERS ARE LOCATED ACROSS THE NORTH. THE BULK OF THE HIGH RESOLUTION MODELS SUPPORT TRIMMING BACK COVERAGE OF SHOWERS/STORMS OVERNIGHT INTO WEDNESDAY MORNING. COVERAGE OF THUNDERSTORMS IS NOW EXPECTED TO BE MAINLY CONFINED TO THE SURFACE LOW/INVERTED TROUGH AXIS ALONG AND SOUTH OF INTERSTATE 80 OVERNIGHT. ALSO BEEFED UP THE FOG WORDING OVERNIGHT. DENSE FOG DEVELOPMENT CERTAINLY NOT OUT OF THE QUESTION...AND WOULD BE FAVORED ALONG STAGNANT LOW LEVEL WIND AXIS IF SHOWERS/STORMS REMAIN LIMITED. UPDATE ISSUED AT 602 PM CDT TUE APR 7 2015 FORECAST UPDATED TO DELAY EVENING POPS ACROSS THE WEST. BEST STORM COVERAGE WILL BE NORTH OF I-80...WITH ISOLD HAIL UP TO DIME SIZE ALREADY REPORTED NEAR FAIRBANK. WE DO NOT EXPECT STORMS INTENSE ENOUGH TO PRODUCE ANY LARGER HAIL...SO NO WARNINGS ANTICIPATED AT THIS TIME. LLJ BECOMES MORE FOCUSED NORTH OF THE FORECAST AREA LATER THIS EVENING AND THEN VEERS OVERNIGHT...WITH DIMINISHING COVERAGE EXPECTED. && .SYNOPSIS... ISSUED AT 325 PM CDT TUE APR 7 2015 THE LOW LEVEL JET WAS POINTED INTO SOUTHERN MN AND WAS OVERRUNNING THE 850 MB BOUNDARY WHICH IS ACROSS NORTHERN IA. THIS HAS RESULTED IN A CLUSTER OF THUNDERSTORMS MOVING OVER NORTHERN IA AND SOUTHERN MN... SOME OF WHICH HAVE PRODUCED MAINLY DIME TO NICKEL SIZE HAIL. THIS IS ALSO IN AN AREA OF PRESSURE FALLS. MEANWHILE...FRONTAL BOUNDARY STALLED ACROSS FAR NORTHERN MO WITH TEMPERATURES IN THE DVN CWA RANGING FROM THE UPPER 40S NORTH TO NEAR 60 FAR SOUTH. READINGS WERE IN THE 30S IN PORTIONS OF THE DAKOTAS... CENTRAL MN AND INTO NORTHERN WI. SOME LIGHT SNOW HAS BEEN NOTED IN ND. LOW PRESSURE WAS LOCATED NEAR TOPEKA KS WITH READINGS WELL IN THE 80S FROM EASTERN KS TO WESTERN TX. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 325 PM CDT TUE APR 7 2015 FORECAST FOCUS ON CONVECTION AND TEMPERATURES. TONIGHT...THE LOW LEVEL JET VEERS INTO THE DVN CWA LATE THIS AFTERNOON AND EVENING AND WITH CONTINUED MOISTURE TRANSPORT SHOWERS AND THUNDERSTORMS SHOULD DEVELOP...ESPECIALLY ACROSS OUR NORTHERN HALF OF THE CWA. THIS IS CLOSER TO THE 850 MB BOUNDARY WHICH SHOULD HELP FOCUS THE MORE CONCENTRATED AREA...AND I WILL HAVE AT LEAST LIKELY POPS. THIS WILL BE HELPED BY FORCING/LOW LEVEL CONVERGENCE WHICH INCREASES AS THE SURFACE LOW TRACKS ALONG THE STALLED BOUNDARY IN FAR NORTHERN MO. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...MAYBE AN ISOLATED ONE INCH. AFTER MIDNIGHT...THE LOW LEVEL JET WEAKENS AND SHIFTS EAST AND SOUTH OF THE CWA SO I WILL HAVE DECREASING POPS. EXPECT A DECENT THERMAL GRADIENT WITH MINIMUM TEMPERATURES RANGING FROM AROUND 40 ALONG HIGHWAY 20 TO THE UPPER 50S IN EXTREME NORTHEAST MO. WEDNESDAY...APPEARS TO BE A LULL IN THE ACTION FOR MOST OF THE CWA IN THE MORNING...EXCEPT IN OUR FAR SOUTH CLOSER TO THE STALLED BOUNDARY. HOWEVER...DURING THE AFTERNOON UPPER LEVEL TROUGH BEGINS TO SWING OUT INTO THE PLAINS WITH OPERATIONAL MODELS INDICATING UPPER LEVEL DIFFLUENCE INCREASING OVER THE MIDWEST. A CYCLONE WILL BE STRENGTHENING IN SE CO WITH A LOW LEVEL JET INTENSIFYING ALONG WITH WESTERLY MID LEVEL WINDS INCREASING. THIS WILL CREATE DEEPENING SHEAR AS THE AFTERNOON PROGRESSES. OPERATIONAL MODELS SUGGEST THE MAIN THUNDERSTORM ACTION WILL BE OVER ESPECIALLY OUR SOUTHWEST HALF WHERE I WILL HAVE LIKELY POPS. THE SEVERE THREAT WILL ALSO BE INCREASING AS THE AFTERNOON PROGRESSES AND SPC HAS A SLIGHT RISK ROUGHLY ALONG AND SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAINFALL IS ALSO LIKELY IN THE STRONGER STORMS. MAXIMUM TEMPERATURES SHOULD RANGE FROM THE LOWER 50S IN FAR NW IL TO THE LOWER 70S IN OUR FAR SOUTHERN CWA. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 325 PM CDT TUE APR 7 2015 MAIN FORECAST CONCERN FOR THE LONG TERM IS THE PROGRESSIVE SYSTEM THAT MOVES THROUGH THE AREA DURING THE REST OF THIS WEEK. AT THE BEGINNING OF THE PERIOD...STRONG THUNDERSTORMS WITH POSSIBLY HEAVY RAINFALL OCCURRING ACROSS THE AREA. ONCE THIS SYSTEM MOVES THROUGH...WE SEE A QUIET WEEKEND BEFORE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH POSSIBLY TUESDAY. THE NEXT FEW DAYS WILL BE DRIVEN BY MESOSCALE FEATURES THAT THE MODELS INHERENTLY STRUGGLE WITH. THIS MEANS THAT THE FORECAST IS VERY FLUID AND NUMEROUS DIFFERENT OUTCOMES ARE POSSIBLE UNTIL MESOSCALE FEATURES CAN BE NAILED DOWN. AT THE BEGINNING OF THE PERIOD...SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE AREA WEDNESDAY NIGHT AND INTO THURSDAY. AFTER 00Z THURSDAY THE MODELS DIVERGE GREATLY IN THEIR SOLUTIONS AND RESULTANT SENSIBLE WEATHER. THE SPECTRAL MODELS PRODUCE PRECIPITATION BULLESYES AND SPEEDS UP THE SYSTEM. WHERE THE NAM IS SLOWER AND SUGGESTS THAT MOST OF OUR THUNDERSTORMS AND SUBSEQUENT SEVERE WEATHER OCCURS THURSDAY AFTERNOON. THIS LEADS TO A LOW CONFIDENCE IN THE FORECAST. JUST ABOUT THE ONLY THING THAT I HAVE MORE THAN LOW CONFIDENCE IN IS THE CHANCE FOR RAIN. BACK TO 00Z THURSDAY...THESE THUNDERSTORMS AND RAIN WILL LIKELY CONTINUE OVERNIGHT AND INTO THURSDAY MORNING AS THE LOW MOVES NORTH AND BRINGS THE WARM SECTOR INTO THE AREA. IF YOU BELIEVE THE SPECTRAL MODELS...EITHER OUR CWA OR N MO AND CENTRAL IL SEE A LOT OF RAIN FROM THESE STORMS OVERNIGHT...WITH QPF RANGING FROM 1.5 TO EVEN 3 INCHES IN SOME AREAS. IF THE SPECTRAL MODELS ARE RIGHT THEN WE WILL SEE RAIN WITH EMBEDDED THUNDERSTORMS WITH POSSIBLY LARGE HAIL BEING THE MAIN THREAT. THIS FRONT RAPIDLY PUSHES THROUGH THE AREA ON THURSDAY ACCORDING TO THE SPECTRAL MODELS AND THUS LIMITS THE CHANCE FOR SEVERE CONVECTION DURING THE DAY. AFTER 00Z IF YOU TAKE THE NAM SOLUTION...THERE ARE NO PRECIP BULLSEYES IN OUR CWA OR SOUTH THURSDAY NIGHT WITH THE WARM FRONT SURGING NORTH. THE LOW IS SLOWER AND THUS SETS UP THURSDAY AFTERNOON FOR SEVERE WEATHER. IF THIS SOLUTION IS CORRECT THEN WE COULD SEE SEVERE WEATHER INCLUDING....LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE FRONT WOULD MOVE THROUGH THE CWA A LITTLE AFTER 00Z. THAT ALL BEING SAID...THERE ARE THREE POSSIBLE SCENARIOS TO THE FORECAST...1. RAIN AND THUNDERSTORMS OVERNIGHT WITH THE FRONT AND LOW PUSHING FASTER THROUGH THE AREA WITH LITTLE TO NO SEVERE WEATHER ON THURSDAY. 2. THE NAM SOLUTION WITH SEVERE WEATHER ON THURSDAY OR 3. A COMBINATION OF THE TWO IN SOME MANNER. TOMORROWS OVERNIGHT CONVECTION DEPENDS ON CONVECTION DURING THE DAY WEDNESDAY AND THIS SUBSEQUENTLY WILL AFFECT THE THURSDAY FORECAST. I AM LEANING TOWARDS THE FIRST SCENARIO AS THE WAVE HAS MADE IT ON SHORE...IS BEING OBSERVED BY RAOBS. THE GFS...GEFS AND ECMWF ALL AGREE ON A FASTER MOVING WAVE AND THUS AN ACTIVE OVERNIGHT ON WEDNESDAY INTO THURSDAY AND THE SYSTEM QUICKLY EXITING THE AREA ON THURSDAY AFTERNOON. I CANNOT STRESS ENOUGH THE DYNAMIC NATURE OF THIS SYSTEM AND HOW IT DEPENDS ON MESOSCALE FEATURES. THIS WEEKEND WILL BE NICE INTO SUNDAY...WHEN ANOTHER CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA. THE GFS AND ECMWF DIFFER IN TIMING OF THIS SYSTEM...HOWEVER EACH OF THEM HAVE CAPE AND PRODUCE THUNDERSTORMS. THE LONG DURATION OF THIS RAINFALL IS DUE TO THE BLENDING OF LONG TERM MODELS. BOTH MODELS HAVE PROGRESSIVE WAVES WHICH MEANS THAT THE EVENT LIKELY WONT LAST AS LONG AS THE CURRENT FORECAST HAS IT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 602 PM CDT TUE APR 7 2015 00Z TAFS UPDATED TO INDICATE A 2 HOUR WINDOW OF MORE FAVORABLE THUNDER CHANCE AT KDBQ/KCID/KMLI THROUGH 05Z...WITH ONLY SHOWERS THEREAFTER. LOW RAIN CHANCES AT KBRL. MVFR CIGS/VSBYS EXPECTED TO BECOME IFR OVERNIGHT. LIFR CONDITIONS ALSO POSSIBLE AT KBRL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...RP KINNEY SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...GIBBS AVIATION...RP KINNEY
Hazardous weather outlook, Apr 7, 5:02 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 502 PM CDT TUE APR 7 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-082215- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 502 PM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND EVENING ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SOME OF THE STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE THREAT OF SEVERE WEATHER ON WEDNESDAY AND ESPECIALLY ON THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY WEDNESDAY MAINLY AROUND AND SOUTH OF I-80...IN PROXIMITY TO A PROGRESSIVE SURFACE WARM FRONT. THE MAIN THREAT WOULD BE HAIL AND DAMAGING WINDS... ALTHOUGH A TORNADO CANNOT BE RULED OUT. THE STORMS MAY SPREAD FURTHER NORTH DURING THE EVENING AND OVERNIGHT HOURS WHERE THE MAIN THREAT WOULD TRANSITION TO HAIL. A POTENTIALLY SIGNIFICANT SEVERE WEATHER THREAT IS SETTING UP FOR THURSDAY AS AN INTENSIFYING UPPER LEVEL TROUGH AND SURFACE LOW PRESSURE CENTER MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ENVIRONMENT IS FORECAST TO SUPPORT RAPIDLY DEVELOPING SUPERCELLS AND THE FULL RANGE OF THREATS...TORNADOES... DAMAGING WIND AND HAIL. THE SYSTEM WILL BE QUICK MOVING RAISING THE RISK OF SEVERE WEATHER...BUT ALSO WILL MOVE OUT OF THE AREA BY THE OVERNIGHT HOURS. THIS SCENARIO WILL DEPEND ON AMOUNT OF CLOUDINESS AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AND THURSDAY. HAASE
In the hours before
Local storm report, Apr 7, 6:36 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 W STANLEY 42.64N 91.89W
04/07/2015 M0.25 INCH BUCHANAN IA CO-OP OBSERVER
MOSTLY PEA WITH A FEW SLIGHTLY LARGER HAIL STONES.
&&
DCSpecial weather statement, Apr 7, 7:00 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT TUE APR 7 2015
IAZ040>042-051>054-080100-
BENTON-BUCHANAN-DELAWARE-DUBUQUE-JACKSON-JONES-LINN-
700 PM CDT TUE APR 7 2015
...THUNDERSTORMS CONTINUE TO MOVE THROUGH NORTHEAST IOWA...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
COLESBURG TO MANCHESTER TO WALKER...MOVING EAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
PARIS...COGGON...EARLVILLE AND DELHI AROUND 705 PM CDT...
CENTRAL CITY AROUND 710 PM CDT...
PRAIRIEBURG...HOPKINTON...NEW VIENNA AND LUXEMBURG AROUND 715 PM
CDT...
WORTHINGTON AROUND 720 PM CDT...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE
EXPECTED WITH THESE STORMS. ONE HALF INCH DIAMETER HAIL AND WIND
GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THE MOST INTENSE STORMS.
LAT...LON 4265 9072 4255 9064 4243 9073 4218 9102
4220 9198 4242 9163 4265 9150 4265 9091
4267 9091 4268 9088
TIME...MOT...LOC 2359Z 270DEG 39KT 4273 9120 4242 9140
4223 9169
RP KINNEYSpecial weather statement, Apr 7, 7:58 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT TUE APR 7 2015
IAZ042-053-054-ILZ001-002-080200-
DUBUQUE-JACKSON-JO DAVIESS-JONES-STEPHENSON-
758 PM CDT TUE APR 7 2015
...THUNDERSTORMS MOVING INTO FAR NORTHWEST ILLINOIS...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF SHERRILL TO ASBURY TO BERNARD...MOVING EAST AT 35 MPH.
* THUNDERSTORMS WILL BE NEAR...
EAST DUBUQUE AROUND 800 PM CDT...
ZWINGLE AROUND 805 PM CDT...
MENOMINEE AND LA MOTTE AROUND 810 PM CDT...
ST. DONATUS AROUND 815 PM CDT...
GALENA AND COUNCIL HILL AROUND 820 PM CDT...
SCALES MOUND AROUND 830 PM CDT...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE
EXPECTED WITH THESE STORMS. ONE HALF INCH DIAMETER HAIL AND WINDS
AROUND 35 MPH ARE ALSO POSSIBLE.
LAT...LON 4265 9072 4251 9063 4251 9003 4250 8991
4225 9008 4228 9099 4268 9090
TIME...MOT...LOC 0055Z 273DEG 32KT 4272 9056 4250 9068
4235 9079
RP KINNEYSpecial weather statement, Apr 7, 10:21 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1021 PM CDT TUE APR 7 2015 IAZ076>078-087>089-098-099-080345- DES MOINES-HENRY-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON- 1021 PM CDT TUE APR 7 2015 ...STRONG THUNDERSTORMS DEVELOPING QUICKLY IN SOUTHEAST IOWA.... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING NEAR FAIRFIELD AND MOUNT PLEASANT..MOVING NORTHEAST AT 30 MPH. THESE THUNDERSTORMS COULD PRODUCE HAIL TO NICKEL SIZE...AND COULD STRENGTHEN EVEN MORE QUICKLY. EXPECT A PERIOD OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNING. LAT...LON 4118 9216 4117 9136 4070 9136 4072 9218 TIME...MOT...LOC 0319Z 241DEG 24KT 4083 9206 KINNEY
Local storm report, Apr 7, 10:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 PM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 NE FAIRFIELD 41.06N 91.91W
04/07/2015 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
&&
DMDLocal storm report, Apr 7, 11:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 1 NNW MOUNT PLEASANT 40.97N 91.56W
04/07/2015 E0.75 INCH HENRY IA TRAINED SPOTTER
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:00 PM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 60 min |
| Apr 7, 7:58 PM CDT | Special Weather Statement | DVN | Dubuque | 62 min |
| Apr 7, 10:21 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Van Buren | 24 min |
| Apr 7, 10:37 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 38 min |
| Apr 7, 10:48 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Louisa | 42 min |
| Apr 7, 11:55 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 50 min |
| Apr 8, 12:18 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 42 min |
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Louisa, Washington | 51 min |
| Apr 8, 1:39 AM CDT | Special Weather Statement | DVN | Keokuk, Louisa, Washington | 51 min |
| Apr 8, 12:17 PM CDT | Special Weather Statement | DVN | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.